Skip to main content Accessibility help
×
×
Home

EULER SYSTEMS FOR HILBERT MODULAR SURFACES

  • ANTONIO LEI (a1), DAVID LOEFFLER (a2) and SARAH LIVIA ZERBES (a3)
Abstract

We construct an Euler system—a compatible family of global cohomology classes—for the Galois representations appearing in the geometry of Hilbert modular surfaces. If a conjecture of Bloch and Kato on injectivity of regulator maps holds, this Euler system is nontrivial, and we deduce bounds towards the Iwasawa main conjecture for these Galois representations.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      EULER SYSTEMS FOR HILBERT MODULAR SURFACES
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      EULER SYSTEMS FOR HILBERT MODULAR SURFACES
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      EULER SYSTEMS FOR HILBERT MODULAR SURFACES
      Available formats
      ×
Copyright
This is an Open Access article, distributed under the terms of the Creative Commons Attribution licence (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted re-use, distribution, and reproduction in any medium, provided the original work is properly cited.
References
Hide All
[1] Ancona, G., ‘Décomposition de motifs abéliens’, Manuscripta Math. 146(3–4) (2015), 307328.
[2] Asai, T., ‘On certain Dirichlet series associated with Hilbert modular forms and Rankin’s method’, Math. Ann. 226(1) (1977), 8194.
[3] Beĭlinson, A., Higher Regulators and Values of L-Functions, Current Problems in Mathematics, 24 (Itogi Nauki i Tekhniki, Akad. Nauk SSSR Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1984), 181238.
[4] Bertolini, M., Darmon, H. and Rotger, V., ‘Beilinson–Flach elements and Euler systems II: the Birch and Swinnerton–Dyer conjecture for Hasse–Weil–Artin L-functions’, J. Algebraic Geom. 24(3) (2015), 569604.
[5] Bloch, S. and Kato, K., ‘ L-functions and Tamagawa numbers of motives’, inThe Grothendieck Festschrift, Vol. I (ed. Cartier, P. et al. ) Progress in Mathematics, 86 (Birkhäuser, Boston, MA, 1990), 333400.
[6] Brauer, R. and Nesbitt, C., ‘On the modular characters of groups’, Ann. of Math. (2) 42 (1941), 556590.
[7] Brunault, F. and Chida, M., ‘Regulators for Rankin–Selberg products of modular forms’, Ann. Math. Québec 40(2) (2016), 221249.
[8] Brylinski, J.-L. and Labesse, J.-P., ‘Cohomologie d’intersection et fonctions L de certaines variétés de Shimura’, Ann. Sci. Éc. Norm. Supér. (4) 17(3) (1984), 361412.
[9] Darmon, H. and Rotger, V., ‘Diagonal cycles and Euler systems I: a p-adic Gross–Zagier formula’, Ann. Sci. Éc. Norm. Supér. (4) 47(4) (2014), 779832.
[10] Dembélé, L., Loeffler, D. and Pacetti, A., ‘Non-paritious Hilbert modular forms’, Preprint, 2016, arXiv:1612.06625.
[11] Deninger, C. and Murre, J., ‘Motivic decomposition of abelian schemes and the Fourier transform’, J. Reine Angew. Math. 422 (1991), 201219.
[12] Dimitrov, M., ‘Galois representations modulo p and cohomology of Hilbert modular varieties’, Ann. Sci. Éc. Norm. Supér. (4) 38(4) (2005), 505551.
[13] Dimitrov, M., ‘On Ihara’s lemma for Hilbert modular varieties’, Compos. Math. 145(5) (2009), 11141146.
[14] Grothendieck, A., ‘On the de Rham cohomology of algebraic varieties’, Publ. Math. Inst. Hautes Études Sci. 29 (1966), 95103.
[15] Huber, A. and Wildeshaus, J., ‘Classical motivic polylogarithm according to Beilinson and Deligne’, Doc. Math. 3 (1998), 27133.
[16] Im, J., ‘Twisted tensor L-functions attached to Hilbert modular forms’, inElliptic Curves and Related Topics, CRM Proceedings & Lecture Notes, 4 (American Mathematical Society, Providence, RI, 1994), 111119.
[17] Kato, K., ‘ P-adic Hodge theory and values of zeta functions of modular forms’, Astérisque 295 (2004), 117290. Cohomologies $p$ -adiques et applications arithmétiques. III.
[18] Kings, G., ‘Higher regulators, Hilbert modular surfaces, and special values of L-functions’, Duke Math. J. 92(1) (1998), 61127.
[19] Kings, G., ‘Eisenstein classes, elliptic Soulé elements and the -adic elliptic polylogarithm’, inThe Bloch–Kato Conjecture for the Riemann Zeta Function (ed. Coates, J. et al. ) London Mathematical Society Lecture Note Series, 418 (Cambridge University Press, Cambridge, UK, 2015).
[20] Kings, G., Loeffler, D. and Zerbes, S. L., ‘Rankin–Eisenstein classes for modular forms’, Amer. J. Math. (2015), to appear, arXiv:1501.03289.
[21] Kings, G., Loeffler, D. and Zerbes, S. L., ‘Rankin–Eisenstein classes and explicit reciprocity laws’, Cambridge J. Math. 5(1) (2017), 1122.
[22] Lapid, E. and Rogawski, J., ‘On twists of cuspidal representations of GL(2)’, Forum Math. 10(2) (1998), 175197.
[23] Lei, A., Loeffler, D. and Zerbes, S. L., ‘Coleman maps and the p-adic regulator’, Algebra Number Theory 5(8) (2011), 10951131.
[24] Lei, A., Loeffler, D. and Zerbes, S. L., ‘Euler systems for Rankin–Selberg convolutions of modular forms’, Ann. of Math. (2) 180(2) (2014), 653771.
[25] Lei, A., Loeffler, D. and Zerbes, S. L., ‘Euler systems for modular forms over imaginary quadratic fields’, Compos. Math. 151(9) (2015), 15851625.
[26] Liu, Y., ‘Hirzebruch–Zagier cycles and twisted triple product Selmer groups’, Invent. Math. 205(3) (2016), 693780.
[27] Loeffler, D., ‘Images of adelic Galois representations for modular forms’, Glasgow Math. J. 59(1) (2017), 1125.
[28] Loeffler, D., Skinner, C. and Zerbes, S. L., ‘Syntomic regulators of Asai–Flach classes’, Preprint, 2016, arXiv:1608.06112.
[29] Mazza, C., Voevodsky, V. and Weibel, C., Lecture Notes on Motivic Cohomology, Clay Mathematics Monographs, 2 (American Mathematical Society, Providence, RI, 2006).
[30] Milne, J. S., ‘Canonical models of (mixed) Shimura varieties and automorphic vector bundles’, inAutomorphic Forms, Shimura Varieties, and L-Functions, Vol. I (Ann Arbor, MI, 1988), Perspectives in Mathematics, 10 (Academic Press, Boston, MA, 1990), 283414.
[31] Nekovář, J., ‘Level raising and anticyclotomic Selmer groups for Hilbert modular forms of weight two’, Canad. J. Math. 64(3) (2012), 588668.
[32] Nekovář, J., ‘Eichler–Shimura relations and semi-simplicity of étale cohomology of quaternionic Shimura varieties’, Ann. Sci. E.N.S. 51 (2018), 12091283.
[33] Nekovář, J. and Nizioł, W., ‘Syntomic cohomology and p-adic regulators for varieties over p-adic fields’, Algebra Number Theory 10(8) (2016), 16951790.
[34] Rubin, K., Euler Systems, Annals of Mathematics Studies, 147 (Princeton University Press, Princeton, NJ, 2000).
[35] Saito, M., ‘Mixed Hodge modules’, Proc. Japan Acad. Ser. A Math. Sci. 62(9) (1986), 360363.
[36] Saito, M., ‘Introduction to mixed Hodge modules’, Astérisque 179–180 (1989), 10, 145–162, Actes du Colloque de Théorie de Hodge (Luminy, 1987).
[37] Shimura, G., ‘The special values of the zeta functions associated with Hilbert modular forms’, Duke Math. J. 45(3) (1978), 637679.
[38] Suslin, A., ‘Torsion in K 2 of fields’, K-Theory 1(1) (1987), 529.
[39] Tian, Y. and Xiao, L., ‘ p-adic cohomology and classicality of overconvergent Hilbert modular forms’, Astérisque 382 (2016), 73162.
[40] Wildeshaus, J., ‘On the interior motive of certain Shimura varieties: the case of Hilbert–Blumenthal varieties’, Int. Math. Res. Not. IMRN 2012(10) (2012), 23212355.
[41] Wiles, A., ‘On ordinary 𝜆-adic representations associated to modular forms’, Invent. Math. 94(3) (1988), 529573.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Forum of Mathematics, Sigma
  • ISSN: -
  • EISSN: 2050-5094
  • URL: /core/journals/forum-of-mathematics-sigma
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

MSC classification

Metrics

Altmetric attention score

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed